Skip to main content

Research Repository

Advanced Search

On the asymptotic behavior of solutions to a class of grand canonical master equations

Vuillermot, Pierre-A.; Bögli, Sabine

On the asymptotic behavior of solutions to a class of grand canonical master equations Thumbnail


Authors

Pierre-A. Vuillermot



Abstract

In this article, we investigate the long-time behavior of solutions to a class of infinitely many master equations defined from transition rates that are suitable for the description of a quantum system approaching thermodynamical equilibrium with a heat bath at fixed temperature and a reservoir consisting of one species of particles characterized by a fixed chemical potential.We do so by proving a result which pertains to the spectral resolution of the semigroup generated by the equations, whose infinitesimal generator is realized as a trace-class self-adjoint operator defined in a suitably weighted sequence space. This allows us to prove the existence of global solutions which all stabilize toward the grand canonical equilibrium probability distribution as the time variable becomes large, some of them doing so exponentially rapidly but not all. When we set the chemical potential equal to zero, the stability statements continue to hold in the sense that all solutions converge toward the Gibbs probability distribution of the canonical ensemble which characterizes the equilibrium of the given system with a heat bath at fixed temperature.

Citation

Vuillermot, P., & Bögli, S. (2023). On the asymptotic behavior of solutions to a class of grand canonical master equations. Portugaliae Mathematica, 80(3), 269-289. https://doi.org/10.4171/pm/2102

Journal Article Type Article
Acceptance Date Apr 16, 2023
Online Publication Date May 17, 2023
Publication Date May 18, 2023
Deposit Date Feb 26, 2024
Publicly Available Date Feb 26, 2024
Journal Portugaliae Mathematica
Print ISSN 0032-5155
Publisher EMS Press
Peer Reviewed Peer Reviewed
Volume 80
Issue 3
Pages 269-289
DOI https://doi.org/10.4171/pm/2102
Keywords General Mathematics
Public URL https://durham-repository.worktribe.com/output/2287529
Additional Information Estimated acceptance date.

Files




You might also like



Downloadable Citations